Hail, Stanton
- When
- June 15, 6:33 PM CST
- Where
- Stanton County, Johnson
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.567, -101.750
4 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 15, 4:23 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 523 PM CDT TUE JUN 15 2004 .DISCUSSION... DAYS 1-2... MAJOR QUESTIONS CONCERNING POPS AND TEMPS FOR THE NEXT TWO DAYS. THE DIAGNOSTICS TODAY SHOW THE UPPER RIDGE BUILDING OFF THE PACIFIC NORTHWEST COAST A BIT WEAKER THAN EXPECTED WHILE A SHORT WAVE TROUGH ALOFT DIGS SOUTHWARD ACROSS BRITISH COLUMBIA AND ALBERTA A BIT SLOWER THAN WAS EXPECTED. NEVERTHELESS, THESE FEATURES WILL BE THE MAJOR SYNOPTIC SCALE PLAYERS FOR THIS FORECAST. BY EARLY THIS AFTERNOON SIGNIFICANT CONVECTION HAD ALREADY FIRED OFF THE SPANISH PEAKS IN COLORADO AND WAS STARTING THE EASTWARD TREK. MEANWHILE, A DEEP, RICH AND NEAR BUBBLING SOUP OF HIGH THETA E AIR BLANKETED THE PLAINS OF KANSAS IN THE WAKE OF LAST NIGHTS MCS. AS THE COLORADO STORMS WORK EASTWARD INTO THE LOW TO MID 60S DEWPOINTS AS FAR WEST LAMAR AND SPRINGFIELD, THEY SHOULD REALLY TAKE OFF AND HAVE INCLUDED A MENTION OF HAIL AND WIND FOR THEM TONIGHT. WITH DEEP MOISTURE WELL WESTWARD IN THE ARKANSAS RIVER BASIN AND SOUTH OF THE PALMER DIVIDE, WILL LOOK FOR THE DEVELOPING MCS TO TRACK FARTHER SOUTH THAN THE MODELS HAVE IT TOO AND HAVE RAISED POPS IN MY CWA AFTER COORDINATION WITH PUB. BEYOND TONIGHT, A LOT WILL DEPEND UPON WHERE THE OUTFLOW FROM THE NOCTURNAL CONVECTION ENDS UP BY TOMORROW MORNING. IN ANY CASE, THE WAVE DIGGING SOUTH ACROSS WESTERN CANADA SHOULD DRIVE THE POLAR FRONT SOUTH ACROSS THE REGION DURING THE DAY ACCOMPANIED BY A FAIR AMOUNT OF CONVECTION AS WELL AND WILL LEAVE SOME CHANCE POPS THROUGHOUT THE DAY FOR THIS EVENTUALITY. THE ETA IS A BIT SLOWER WITH THIS FRONT THAN THE OTHER MODELS BUT BELIEVE THE PRECIPITATION NORTH OF THE BOUNDARY WILL ASSIST IN DRIVING IT SOUTH AS DEPICTED BY THE OTHER MODELS. ANOTHER BOUT OF ELEVATED SEVERE CONVECTION APPEARS OBVIOUS NORTH OF THE FRONT TOMORROW NIGHT BEFORE THINGS CALM DOWN ON THURSDAY. THE MODELS SUGGEST SUBSIDENCE BEHIND THE CONVECTION AND IN THE WAKE OF THE UPPER LEVEL SHORT WAVE TROUGH ON THURSDAY WILL SHARPEN THE LOW LEVEL MORNING INVERSION ENOUGH TO KEEP SOME STRATUS OR STRATOCUMULUS THROUGHOUT THE DAY THURSDAY AND THUS HIGHS ON THURSDAY SHOULD BE QUITE A BIT COOLER THAN WEDNESDAY. HAVE LOWERED TEMPERATURES SOMEWHAT IN THIS TIME FRAME BUT THEY MAY STILL BE A LITTLE TOO WARM. DAYS 3-7... AN AREA OF TROPICAL CONVECTION HAS PERSISTED AROUND 150-160E DURING THE PAST WEEK. A LOOK AT SATELLITE IMAGERY TODAY SHOWS THAT IT ISNT QUITE AS COHERENT AS BEFORE, BUT IT HAS LEFT BEHIND A TROPICAL CYCLONE. THE POINT BEING, THIS WOULD SUPPORT A EASTERN PACIFIC RIDGE AND TROUGH OVER THE ROCKIES AND PLAINS. THE RESPONSE TO THE FORCING FROM THE TROPICS HAS NOT SHOWN UP YET, BUT IT WILL IN THE NEXT COUPLE OF DAYS. THE GFS AND ECMWF BOTH SHOW THIS WITH SOME DIFFERENCES OUT IN TIME BUT THERES NO SURPRISE THERE. WHAT THIS MEANS FOR OUR NECK OF THE WOODS IS COOLER AIR IS ON THE WAY FOR THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. IN ADDITION, WITH THE POOLING OF MOISTURE UP AGAINST THE HIGH TERRAIN AND THE W TO NW FLOW ALOFT COULD DEFINITELY SEE SOME MCS ACTIVITY HEADED OUR WAY DURING THAT TIME FRAME AS WELL. THE GFS ENSEMBLE MEANS FLATTEN THE PATTERN OUT TOWARD THE BEGINNING OF NEXT WEEK. WILL TREND TEMPERATURES UP TOWARD NORMAL BY TUESDAY. WILL ALSO KEEP SLGT POPS IN THE WEST MONDAY AND TUESDAY WITH ZONAL FLOW ALOFT AND A LEE TROUGH/DRYLINE SETUP OVER THE WEST. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 78 58 72 / 50 20 30 70 GCK 64 75 57 71 / 50 20 40 70 EHA 63 80 57 73 / 50 20 30 50 LBL 65 83 62 73 / 50 20 20 40 HYS 66 75 55 71 / 20 00 30 40 P28 71 81 62 75 / 20 20 20 50 && .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. && JOHNSON/LACY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 548 AM CDT TUE JUN 15 2004 KSZ030-031-043>046-061>066-074>081-084>090-161000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 548 AM CDT (448 AM MDT) TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A JUST A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING, JUST ABOUT ANYWHERE IN SOUTHWEST KANSAS. THIS RISK WILL EXIST FROM 5 PM THROUGH MIDNIGHT, WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL A CHANCE FOR MORE SEVERE THUNDERSTORMS WEDNESDAY EVENING AND OVERNIGHT INTO THURSDAY EARLY MORNING. THIS RISK WILL AGAIN BE OVER ALL OF SOUTHWEST KANSAS, BUT THE SEVERE EVENTS WILL BE ISOLATED IN NATURE. THE MAIN .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED BETWEEN 5 PM THIS EVENING AND MIDNIGHT, MAINLY NORTH OF A JOHNSON CITY TO DODGE CITY TO PRATT LINE. TSB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
510 PM CDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 6 NNW LARNED 38.26N 99.14W
06/14/2004 PAWNEE KS TRAINED SPOTTER
4-5 INCH GREEN TREE LIMBS DOWN.
0930 PM HAIL 6 NNW LARNED 38.26N 99.14W
06/14/2004 1.25 INCH PAWNEE KS TRAINED SPOTTER
1040 PM HAIL 3 E ST. JOHN 38.00N 98.71W
06/14/2004 0.75 INCH STAFFORD KS PUBLIC
1120 PM TSTM WND GST 5 S ROZEL 38.12N 99.40W
06/14/2004 60 MPH PAWNEE KS PUBLIC
1200 AM HAIL 5 NE PRESTON 37.81N 98.49W
06/15/2004 0.75 INCH PRATT KS PUBLIC
0106 AM HAIL 17 N LAKIN 38.19N 101.26W
06/15/2004 0.75 INCH KEARNY KS PUBLIC
0110 AM TSTM WND GST 6 N MODOC 38.57N 101.07W
06/15/2004 70 MPH SCOTT KS PUBLIC
0130 AM HAIL 6 N DEERFIELD 38.07N 101.13W
06/15/2004 0.75 INCH KEARNY KS PUBLIC
0130 AM TSTM WND GST SHIELDS 38.62N 100.45W
06/15/2004 80 MPH LANE KS TRAINED SPOTTER
WINDOW BLOWN OUT.
0142 AM TSTM WND GST HOLCOMB 37.99N 100.99W
06/15/2004 58 MPH FINNEY KS MESONET
0144 AM HAIL 3 W DEERFIELD 37.98N 101.19W
06/15/2004 0.75 INCH KEARNY KS PUBLIC
0205 AM TSTM WND DMG 5 SE PENDENNIS 38.60N 100.26W
06/15/2004 LANE KS PUBLIC
18 INCH TREE LIMBS DOWN. ROOF BLOWN OFF SHED. METAL
CORRAL GATE BLOWN DOWN AND FENCE DAMAGE.
0240 AM TSTM WND DMG SCHOENCHEN 38.71N 99.33W
06/15/2004 ELLIS KS PUBLIC
8 INCH DIAMETER TREE BRANCHES DOWN.
0400 AM HAIL 12 NNE GARDEN CITY 38.14N 100.78W
06/15/2004 0.88 INCH FINNEY KS PUBLIC
0410 AM HAIL 8 N GARDEN CITY 38.09N 100.86W
06/15/2004 0.75 INCH FINNEY KS PUBLIC
0451 AM HAIL KALVESTA 38.05N 100.28W
06/15/2004 0.75 INCH FINNEY KS PUBLIC
&&
26PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
514 PM CDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 3 NE GARFIELD 38.08N 99.24W
06/14/2004 1.75 INCH PAWNEE KS PUBLIC
LASTED FOR 15 MINUTES. HEAVY DAMAGE TO VEHICLE.
1035 PM TSTM WND GST 3 NE GARFIELD 38.08N 99.24W
06/14/2004 60 MPH PAWNEE KS PUBLIC
&&
26PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
515 PM CDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 5 NE KINSLEY 37.97N 99.35W
06/14/2004 1.25 INCH EDWARDS KS PUBLIC
0619 PM HAIL 5 E KINSLEY 37.92N 99.32W
06/14/2004 1.00 INCH EDWARDS KS EMERGENCY MNGR
0701 PM HAIL 4 N OTIS 38.59N 99.05W
06/14/2004 1.00 INCH RUSH KS PUBLIC
0708 PM HAIL 1 E OTIS 38.53N 99.03W
06/14/2004 1.75 INCH RUSH KS LAW ENFORCEMENT
ON BARTON-RUSH COUNTY LINE.
0722 PM HAIL 12 NW KINSLEY 37.63N 99.92W
06/14/2004 1.75 INCH FORD KS PUBLIC
0727 PM TORNADO LA CROSSE 38.53N 99.31W
06/14/2004 RUSH KS PUBLIC
CESSNA PILOT REPORT RELAYED FROM CWSU.
0730 PM HAIL 12 SW DODGE CITY 37.64N 100.17W
06/14/2004 1.25 INCH FORD KS PUBLIC
0730 PM TORNADO 1 N LA CROSSE 38.55N 99.31W
06/14/2004 RUSH KS LAW ENFORCEMENT
TORNADO ENDED AT 732 PM.
0745 PM HAIL 2 N LA CROSSE 38.56N 99.31W
06/14/2004 1.00 INCH RUSH KS LAW ENFORCEMENT
0810 PM HAIL OTIS 38.53N 99.05W
06/14/2004 1.75 INCH RUSH KS PUBLIC
0817 PM HAIL 3 SW OTIS 38.50N 99.09W
06/14/2004 1.75 INCH RUSH KS PUBLIC
0827 PM HAIL 8 W LA CROSSE 38.53N 99.46W
06/14/2004 2.75 INCH RUSH KS PUBLIC
0838 PM HAIL LA CROSSE 38.53N 99.31W
06/14/2004 1.75 INCH RUSH KS PUBLIC
0910 PM HAIL HARGRAVE 38.55N 99.43W
06/14/2004 1.00 INCH RUSH KS PUBLIC
0930 PM HAIL 6 NNW LARNED 38.26N 99.14W
06/14/2004 1.25 INCH PAWNEE KS TRAINED SPOTTER
0930 PM TSTM WND DMG 6 NNW LARNED 38.26N 99.14W
06/14/2004 PAWNEE KS TRAINED SPOTTER
4-5 INCH GREEN TREE LIMBS DOWN.
0932 PM TORNADO 3 S RUSH CENTER 38.42N 99.31W
06/14/2004 RUSH KS TRAINED SPOTTER
0939 PM HAIL 7 N LARNED 38.28N 99.10W
06/14/2004 1.25 INCH PAWNEE KS TRAINED SPOTTER
0955 PM HAIL 6 NW LARNED 38.24N 99.18W
06/14/2004 1.25 INCH PAWNEE KS TRAINED SPOTTER
1000 PM HAIL 5 S RUSH CENTER 38.39N 99.31W
06/14/2004 1.00 INCH RUSH KS LAW ENFORCEMENT
1006 PM HAIL 6 S RUSH CENTER 38.38N 99.31W
06/14/2004 1.00 INCH RUSH KS LAW ENFORCEMENT
1020 PM HAIL LARNED 38.18N 99.10W
06/14/2004 0.88 INCH PAWNEE KS LAW ENFORCEMENT
1035 PM HAIL 3 NE GARFIELD 38.08N 99.24W
06/14/2004 1.75 INCH PAWNEE KS PUBLIC
LASTED FOR 15 MINUTES. HEAVY DAMAGE TO VEHICLE.
1035 PM TSTM WND GST 3 NE GARFIELD 38.08N 99.24W
06/14/2004 60 MPH PAWNEE KS PUBLIC
1040 PM HAIL 3 E ST. JOHN 38.00N 98.71W
06/14/2004 0.75 INCH STAFFORD KS PUBLIC
1052 PM HAIL 3 NW BROWNELL 38.67N 99.78W
06/14/2004 2.00 INCH NESS KS TRAINED SPOTTER
1100 PM HAIL 3 NW BROWNELL 38.67N 99.78W
06/14/2004 2.00 INCH NESS KS TRAINED SPOTTER
1103 PM HAIL 6 NW LARNED 38.24N 99.18W
06/14/2004 0.75 INCH PAWNEE KS TRAINED SPOTTER
1104 PM HAIL GARFIELD 38.08N 99.24W
06/14/2004 1.00 INCH PAWNEE KS EMERGENCY MNGR
1120 PM TSTM WND GST 5 S ROZEL 38.12N 99.40W
06/14/2004 60 MPH PAWNEE KS PUBLIC
1200 AM HAIL 5 NE PRESTON 37.81N 98.49W
06/15/2004 0.75 INCH PRATT KS PUBLIC
0106 AM HAIL 17 N LAKIN 38.19N 101.26W
06/15/2004 0.75 INCH KEARNY KS PUBLIC
0110 AM TSTM WND GST 6 N MODOC 38.57N 101.07W
06/15/2004 70 MPH SCOTT KS PUBLIC
0130 AM HAIL 6 N DEERFIELD 38.07N 101.13W
06/15/2004 0.75 INCH KEARNY KS PUBLIC
0130 AM TSTM WND GST SHIELDS 38.62N 100.45W
06/15/2004 80 MPH LANE KS TRAINED SPOTTER
WINDOW BLOWN OUT.
0130 AM TSTM WND GST SHIELDS 38.62N 100.45W
06/15/2004 80 MPH LANE KS TRAINED SPOTTER
BLEW OUT A WINDOW IN THE HOUSE
0142 AM TSTM WND GST HOLCOMB 37.99N 100.99W
06/15/2004 58 MPH FINNEY KS MESONET
0144 AM HAIL 3 W DEERFIELD 37.98N 101.19W
06/15/2004 0.75 INCH KEARNY KS PUBLIC
0205 AM TSTM WND DMG 5 SE PENDENNIS 38.60N 100.26W
06/15/2004 LANE KS PUBLIC
18 INCH TREE LIMBS DOWN. ROOF BLOWN OFF SHED. METAL
CORRAL GATE BLOWN DOWN AND FENCE DAMAGE.
0218 AM TSTM WND GST S UTICA 38.64N 100.17W
06/15/2004 80 MPH NESS KS TRAINED SPOTTER
SEVERAL 3-6 INCH LIMBS DOWN.
0218 AM TSTM WND GST 10 SW NESS CITY 38.35N 100.04W
06/15/2004 65 MPH NESS KS TRAINED SPOTTER
0240 AM TSTM WND DMG SCHOENCHEN 38.71N 99.33W
06/15/2004 ELLIS KS PUBLIC
8 INCH DIAMETER TREE BRANCHES DOWN.
0245 AM HAIL 2 W ELLIS 38.94N 99.60W
06/15/2004 0.88 INCH TREGO KS LAW ENFORCEMENT
0245 AM TSTM WND DMG HEALY 38.60N 100.62W
06/15/2004 LANE KS PUBLIC
LARGE TREE BRANCH CAUSED ROOF DAMAGE AND POWER LOSS.
POWER LINES ALSO DOWN IN HEALY.
0355 AM HAIL 10 NNE GARDEN CITY 38.11N 100.79W
06/15/2004 0.88 INCH FINNEY KS TRAINED SPOTTER
0400 AM HAIL 12 NNE GARDEN CITY 38.14N 100.78W
06/15/2004 0.88 INCH FINNEY KS PUBLIC
0410 AM HAIL 8 N GARDEN CITY 38.09N 100.86W
06/15/2004 0.75 INCH FINNEY KS PUBLIC
0410 AM HAIL 10 NNE GARDEN CITY 38.11N 100.79W
06/15/2004 0.88 INCH FINNEY KS TRAINED SPOTTER
0451 AM HAIL KALVESTA 38.05N 100.28W
06/15/2004 0.75 INCH FINNEY KS PUBLIC
&&
26The Dodge City radar (KDDC), 158 km away, was scanning. The volume nearest the first event began at 00:33 UTC.
4 hail, 2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408140, 5408141, 5408142, 5408143, 5408144, 5408145.